American Journal of Numerical Analysis
ISSN (Print): 2372-2118 ISSN (Online): 2372-2126 Website: http://www.sciepub.com/journal/ajna Editor-in-chief: Emanuele Galligani
Open Access
Journal Browser
Go
American Journal of Numerical Analysis. 2015, 3(1), 8-17
DOI: 10.12691/ajna-3-1-2
Open AccessArticle

Solution of Singularly Perturbed Differential Difference Equations Using Higher Order Finite Differences

Lakshmi Sirisha1 and Y. N. Reddy1,

1Department of Mathematics, National Institute of Technology, Warangal, India

Pub. Date: February 13, 2015

Cite this paper:
Lakshmi Sirisha and Y. N. Reddy. Solution of Singularly Perturbed Differential Difference Equations Using Higher Order Finite Differences. American Journal of Numerical Analysis. 2015; 3(1):8-17. doi: 10.12691/ajna-3-1-2

Abstract

In this paper, we discuss the solution of singularly perturbed differential-difference equations exhibiting dual layer using the higher order finite differences. First, the second order singularly perturbed differential-difference equations is replaced by an asymptotically equivalent second order singular perturbed ordinary differential equation. Then, fourth order stable finite difference scheme is applied to get a three term recurrence relation which is easily solved by Thomas algorithm. Some numerical examples have been solved to validate the computational efficiency of the proposed numerical scheme. To analyze the effect of the parameters on the solution, the numerical solution has also been plotted using graphs. The error bound and convergence of the method have also been established.

Keywords:
differential-difference equations delay parameter advance parameter dual layer

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  Bellman and R. K. L. Cooke, Differential-Difference Equations, Academic Press, , 1963.
 
[2]  Derstine, M. W., Gibbs, H. M., Hopf, F. A. and Kalplan, D. L.: Bifurcation gap in hybrid optical system, Phys. Rev. A26(1982)3720-3722.
 
[3]  Kolmanovskii, V. and Myshkis, A.:Applied Theory of Functional Differential Equations, Volume 85 of Mathematics and its Applications(Soviet Series), Kluwer Academic Publishers Group, Dordrecht, 1992.
 
[4]  H. C. Tuckwell and W. Richter, Neuronal inter-spike time distributions and the estimation of neuro-physiological and neuro-anatomical parameters, J. Theor. Biol., 71 (1978) 167-183.
 
[5]  Stein R.B., A theoretical analysis of neuronal variability, Biophys. J., 5 (1965) 173-194.
 
[6]  C.G. Lange R.M. Miura, Singular perturbation analysis of boundary-value problems for differential-difference equations. II. Rapid oscillations and resonances, SIAM J. Appl. Math., 45 (1985) 687-707.
 
[7]  C.G. Lange R.M. Miura, Singular perturbation analysis of boundary- value problems for differential-difference equations. III. Turning point problems, SIAM J. Appl. Math., 45 (1985) 708-734.
 
[8]  C.G. Lange R.M. Miura, Singular perturbation analysis of boundary-value problems for differential-difference equations. V. Small shifts with layer behaviour, SIAM J. Appl. Math., 54 (1994) 249-272.
 
[9]  C.G. Lange R.M. Miura, Singular perturbation analysis of boundary-value problems for differential-difference equations. VI. Small shifts with rapid oscillations, SIAM J. Appl. Math., 54 (1994) 273-283.
 
[10]  C.G. Lange R.M. Miura, Singular perturbation analysis of boundary-value problems for differential difference equations, SIAM J. Appl. Math., 42 (1982) 502-531.
 
[11]  M. K. Kadalbajoo and K. K. Sharma, Numerical analysis of boundary-value problems for singularly perturbed differential-difference equations with small shifts of mixed type, J. Optim. Theory Appl., 115 (1) (2002) 145-163.
 
[12]  M. K. Kadalbajoo and K. K. Sharma, Numerical treatment of a mathematical model arising from a model of neuronal variability, J. Math. Anal. Appl., 307 (2005) 606-627.
 
[13]  Sharma, K. K. and Kaushik, A.: A solution of the discrepancy occurs due to using the fitted mesh approach rather than to the fitted operator for solving singularly perturbed differential equations, Appl. Math. Comput., 181(2006) 756-766.
 
[14]  Amiraliyeva, I. G., and Cimen, E: Numerical method for a singularly perturbed convection-diffusion problem with delay, Applied Mathematics and Computation, 216(2010) 2351-2359.
 
[15]  Pratima, R. and Sharma, K. K.: Numerical method for singularly perturbed differential-difference equations with turning point, International Journal of Pure and Applied Mathematics, 73(4) (2011) 451-470.
 
[16]  Chakarvarthy, P. P. and Rao R. N.: A modified Numerov method for solving singularly perturbed differential-difference equations arising in science and engineering, Results in Physics, 2 (2012) 100-103.
 
[17]  L. E. El’sgolts and S. B. Norkin, Introduction to the Theory and Applications of Differential Equations with Deviating Arguments, Academic Press, New York, 1973.
 
[18]  R. K. Mohanty and N. Jha, A class of variable mesh spline in compression methods for singularly perturbed two point singular boundary value problems, Applied Mathematics and Computation, 168 (2005) 704-716.
 
[19]  J. Y. Choo and D. H.Schultz: Stable higher order methods for differential equations with small coefficients for the second order terms, Journal of Computers and Math. with Applications, 25 (1993), 105-123.
 
[20]  Pratima, R. and Sharma, K. K.: Numerical study of singularly perturbed differential difference equation arising in the modelling of neuronal variability, Computers and Mathematics with Applications, 63 (2012) 118-132.
 
[21]  Rao, R. N. and Chakravarthy, P. P.: An initial value technique for singularly perturbed differential-difference equations with a small negative shift, J. Appl. Math. & Informatics, 31 (2013) 131-145.
 
[22]  Gemechis FD and Reddy Y.N.: A Non-Asymptotic Method for Singularly Perturbed Delay Differential Equations, Journal of Applied Mathematics and Informatics, 32:1(2014) 39-53.